|I've written 12 columns for you. |
Click my photo on far left side
of this page to read them!
A few months ago I had that talk with my neurologist. I was having so many outbursts, a lot of frustration and felt I was losing control at times. He looked at me and told me I was getting worse and that I should consider getting back on an MS medication (I have tried them all I think). Anyway, he was right so I decided on Tecfidera. I did it, I really did (I hate meds) but when I upped my dose after a week I had an allergic reaction so I was told to stop the medication and go see my doctor, which I did. I started me again on the Tecfidera having me take the lower dose for a month and then go to the higher dose. Ok, I could do that.
Anyway during that month my body on my left side started to go numb and quickly started on my right side. Then my whole body from my chest down was burning, tingling and just numb, you know
what I mean. I tried calling my neuro and the only call back I got was that is wasn’t from the Tecfidera. OK really? I didn’t think so either but it was happening so what was up? Finally after 4 calls my doctor had me come in and did an MRI. I had a very big new lesion
with some little ones on my spine, imagine that. So you know what happens next.
It was ordered that I would have 4 days of Solemedrol infusions in an outpatient facility. Ok, I will do that. I was nervous now because I got this exacerbation due to an Urinary Tract Infection and was on antibiotics as well as Tecfidera and now Solemedrol, talk about different medications counter acting each other, and I was told they would; the antibiotics might stop working when I started my infusions. I would have to check when all the infusions were done to make sure the UTI was gone. Now this is where the story gets interesting. On the third day of my infusion I thought it would be a good idea to go see my primary doctor to renew a prescription since it was so close to the infusion center. When I walked into the office I was told that my doctor no longer worked there, she had left inexpertly. The offices were now run by nurse practitioners and I would have to see one. Ok I will do that; I could not renew my prescription without seeing a nurse.
I think I wrote about this before but she was a bitch and told me I was addicted to Gabapentin and I should go off it. She told me she could look up the vitamin D, and all the other meds I was taking (none of them narcodics) so I couldn’t lie about it and accuse me of getting Clonazapam off the streets. I was so full of steroids and felt at that time I could reach over the counter and choke her but I didn’t, one of those things I would look back later and regret.
Anyway, I am still having problems over a month later. I can not look down or look up without getting lightening shocks and what feels like thunder running through my body as well as going numb. My neurologist told me that will fade in time, I hope so (I guess that means my lesions are still active). When I saw my neurologist the last time I asked to see my lesions. What a slap in the face. They were so bright on the MRI and not those little things you see on a screen, these suckers were so big and bright they looked like a lighthouse beacon. Very very scary. Lesions on the spine I think are the worst because after my body going numb over these things I can only imagine what they would do to me if they went through the myelin on my spinal cord.
Anyway I am still planning a trip to California to see my grandchildren. I am so excited. Instead of flying I will be going by train, which I have done before and it’s great! I called the pharmacist for Tecfidera to inquire if getting a flu shot would be a problem with this drug. They told me that there was no data on it at this time. So the flu shot is out, I need more data. I hope no one is sick grrrrrr.
By the way, Tecfidera is great! After the first few months of side effects it is now worth it. I am starting to feel good, even with the problems I am having from my new lesions. My neurologist told me it takes a few months for Tecfidera to start working and hopefully it will protect me in the coming months. Crossing fingers……….